U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

what is the cause of the manic like happiness i feel only after taking one dose of venlafaxine (75 mg)?

1 doctor answer2 doctors weighed in
Dr. John Moranville
Psychiatry 36 years experience
Switch phenomenon: People who are bipolar can switch rapidly into a manic episode when taking antidepressant. See your psychiatrist. They may want to start you on a mood stabilizer.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

VA
A 24-year-old member asked:

Is it for a doctor to give you Effexor (venlafaxine) if there is a possibility of you being bipolar, not depressed?

4 doctor answers8 doctors weighed in
Dr. Robert Stuart
A Verified Doctoranswered
A US doctor answeredLearn more
No: Effexor (venlafaxine) is a dual-action antidepressant. It is generally not used for treatment of bipolar disorder. In cases of bipolar disorder, antidepressants should not be used alone; if they are used they should be combined with another medication called a mood stabilizer.
AZ
A 27-year-old member asked:

Can effexor/wellbutrin cause an increase in addiction or addictive symptoms?

1 doctor answer3 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
Not that I know of: Effexor (venlafaxine) if taken for a period of five or six weeks and stopped suddenly can have significant withdrawal. Wellbutrin is used to help people who are addicted to cigarettes stop smoking but doesn't block withdrawal symptoms. That's as close to" addiction or addiction symptoms" as i can get regarding those two medications.
OH
A 18-year-old member asked:

I have been on Effexor (venlafaxine) for almost 4 weeks and have breathing problem. What should I do?

3 doctor answers9 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Call your doctor: It is important to be able to explain to your doctor what kind of breathing problem you are having. Usually it comes from having more anxiety or if you are being treated for anxiety you need a higher dose. In very very rare cases if you feel your muscles are too stiff that is a serious side effect and you need to seek help sooner.
A 41-year-old member asked:

Do you consider bipolar disorder to be the best mental illness due to mania?

3 doctor answers5 doctors weighed in
Dr. Martha Stark
Psychiatry 47 years experience
Terrible "lows": First of all, the "highs" of mania are more a story about an abundance of boundless super-charged energy (often associated with grandiosity and sometimes paranoia) and not so much a story about happiness and joy. Secondly, the "lows" can be very low and accompanied by suicidal despair.
A 48-year-old member asked:

Is it advantageous to take pristiq (desvenlafaxine) over Effexor xr?

2 doctor answers7 doctors weighed in
Dr. Clifton Schermerhorn
General Practice 40 years experience
Maybe: Pristiq is a cogener of effexor...Pristiq is the right rotatory molecule of the racemic mixture known as effexor...Basically, the same medication...Pristiq is more potent..Venlafaxine versus desvenlafaxine...Don't confuse potency with efficacy, however...

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.